Learn how to use Mayo Clinic Connect
Request an Appointment
Greetings all, it’s been some time since I’ve been on the Mayo board. I thought there was a Prednisone support group. Can anyone helpmeet wth that? Thanks! Suzi
Hi Suzi @suziropiequet — I see one of your earlier posts was in the following discussion group. Is this the discussion you were trying to find?
> Groups > Autoimmune Diseases > Autoimmune attacking my lungs
Can you share a little more about your diagnosis and treatment?
@suziropiequet I’m glad you asked about a prednisone discussion group. That’s exactly what I was going to do! I just started to taper off prednisone and I’m nervous as h… I haven’t been feeling so great since I started and I’m worried that my disease will come back. 😪. What are your questions, concerns? Have you been on prednisone a long time? Maybe some on here can help us!
Hi Becky @becsbuddy and @suziropiequet — I think that the Polymyalgia Rheumatica (PMR) discussion group is probably the best source for discussion of tapering off of prednisone or long term effects. Here's a link to the discussion.
> Groups > Autoimmune Diseases > PMR Anyone?
My PMR is currently in remission. I've had two occurrences of PMR. Both were treated with prednisone starting with a dosage of 20 mg. The first occurrence it took me 3+ years to taper off of the drug. The last 6 months or so was going back and forth between 1 mg and 1/2 mg of prednisone until I was finally able to stop taking it and only had minor stiffness and not much pain. The second occurence came 6 years after that and it took me 1-1/2 years to taper off of prednisone. The biggest problem I had with prednisone the first go around was a significant weight gain. I was cognizant of that the second time around and worked on some lifestyle changes to keep the weight gain at a minimum 3 to 5 lbs vs 50+ the first time.
What I learned tapering off and working with my rheumatologist was that each of us are different. When I was down in the dumpers trying to taper off and had been stuck at 1 mg for awhile, my rheumatologist shared with me how another one of his patients had finally been able to taper off after being on 1 mg of prednisone for a year. I think you just have to listen to your body and if it doesn't feel right, slow down the tapering effort.
Oh, yes… I do think about my PMR coming back. I call him Mr. Nasty and he is definitely no fun to be around. I think we can't worry about the future but we can make choices that will help us on a day to day basis. Hoping your journey get easier every day.
Here is another Prednisone Discussion where some members are talking about tapering off prednisone.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In